Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 7, 2021, 5:46 AM MDT for Hettinger County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 5:46 AM MDT (11:46 UTC)
- Expired
- Aug 7, 2021, 6:30 AM MDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Hail
- 0.88 in
- Wind
- 40
County Hettinger County, ND
The radar
The Bismarck radar (KBIS), 109 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WWUS83 KBIS 071146
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
546 AM MDT Sat Aug 7 2021
NDZ041-042-071230-
Grant ND-Hettinger ND-
546 AM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern
Hettinger and northwestern Grant Counties through 630 AM MDT...
At 545 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Mott, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Grant
and northeastern Hettinger Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4636 10233 4658 10241 4663 10219 4663 10210
4666 10210 4671 10191 4640 10181
TIME...MOT...LOC 1145Z 257DEG 15KT 4647 10226
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
MJONESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:18 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 3:18 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 418 AM CDT Sat Aug 7 2021 .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Sat Aug 7 2021 A large area of showers with embedded thunderstorms developed earlier just west of Dickinson just ahead of the cutoff H5 low and in an area of surface convergence and diffluence aloft. This area continued to increase in coverage and radar estimates of around an inch or rain were likely welcome by those where the rain was falling. Following the NAM12, which has predicted not only this convection but the convection in northeast South Dakota very well, this area of showers and storms will begin to kick east and outpace its source of support and weaken as it moves into the Bismarck area by around 9 AM CDT. It is reinvigorated east of Bismarck around noon as favorable jet stream dynamics ahead of the H5 low encounter it and drive it through the Jamestown area for the mid afternoon. Outside of that, and until the mid level trough passes through, isolated showers and storms will continue to form. Any severe weather will be limited to the regeneration of the convection east of Bismarck this afternoon and would be very limited, more likely across the state line in South Dakota. Behind the system comes a clearing sky tonight and dim sunshine through smoke / haze on Sunday. .LONG TERM...(Sunday through Friday) Issued at 400 AM CDT Sat Aug 7 2021 Sunday is the dry day between the exiting Saturday activity and the incoming Sunday night and Monday event. Most areas will reach 90 to 95 for highs on Sunday before a string of 75 to 85, give or take, for the foreseeable future after that. That next long wave trough approaches for Sunday night into Monday and hangs around into Tuesday (east). The closed low center on this one rides along the U.S. Canada border with the better chances for rain over the north. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 400 AM CDT Sat Aug 7 2021 An area of showers with a few embedded thunderstorms in the KDIK area at 07/09Z will move east and through KBIS around 07/14Z and weaken. It will regenerate east of KBIS and move through the KJMS area during the mid and late afternoon. This as a low pressure trough moves out of Montana and into North Dakota. Thunderstorms will not be severe but gusty wind with them and brief downpours of rain should be expected. Isolated showers and storms for the rest of the area, ending from the west late this afternoon. For the most part VFR ceilings and visibilities outside of areas of convection. Smoke will continue to make for a hazy look to the sky. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JPM LONG TERM...JPM AVIATION...JPM
Hazardous weather outlook, Aug 7, 3:28 AM MDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 428 AM CDT Sat Aug 7 2021 NDZ002>005-010>013-017>023-025-031>037-040>048-050-051-080930- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 428 AM CDT Sat Aug 7 2021 /328 AM MDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms today, some with gusty winds and brief downpours of rain but not severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Get those rain reports in to the National Weather Service so we can share your good news of the rain you got! NDZ001-009-080930- Divide-Williams- 428 AM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JP Martin
In the hours before
Special weather statement, Aug 7, 1:31 AM MDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Bismarck ND
131 AM MDT Sat Aug 7 2021
NDZ018-032-033-070815-
Stark ND-Billings ND-Dunn ND-
131 AM MDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southwestern Dunn,
central Billings and northwestern Stark Counties through 215 AM
MDT...
At 130 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Belfield to 8 miles
northeast of Medora. Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Belfield around 135 AM MDT.
Other locations in the path of these storms include South Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4713 10276 4720 10334 4698 10361 4686 10307
TIME...MOT...LOC 0730Z 244DEG 10KT 4697 10313 4701 10342
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJONESSpecial weather statement, Aug 7, 4:23 AM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Bismarck ND
423 AM MDT Sat Aug 7 2021
NDZ018-033-071115-
Stark ND-Dunn ND-
423 AM MDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southeastern Dunn and
eastern Stark Counties through 515 AM MDT...
At 423 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Manning to 6 miles south of
Gladstone. Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richardton, Halliday and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4746 10227 4679 10219 4667 10262 4723 10268
TIME...MOT...LOC 1023Z 219DEG 9KT 4719 10256 4678 10252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJONESSpecial weather statement, Aug 7, 5:46 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
546 AM MDT Sat Aug 7 2021
NDZ041-042-071230-
Grant ND-Hettinger ND-
546 AM MDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern
Hettinger and northwestern Grant Counties through 630 AM MDT...
At 545 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Mott, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Grant
and northeastern Hettinger Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4636 10233 4658 10241 4663 10219 4663 10210
4666 10210 4671 10191 4640 10181
TIME...MOT...LOC 1145Z 257DEG 15KT 4647 10226
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MJONESThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:31 AM MDT | Special Weather Statement | BIS | Billings | 44 min |
| Aug 7, 4:23 AM MDT | Special Weather Statement | BIS | Stark | 52 min |
| Aug 7, 7:55 AM MDT | Special Weather Statement | BIS | Adams | 35 min |
| Aug 7, 8:25 AM MDT | Special Weather Statement | BIS | Grant | 35 min |
| Aug 7, 1:53 PM MDT | Areal Flood Advisory | BIS | Grant, Morton, Sioux | 3 hr |
| Aug 7, 3:11 PM MDT | Flash Flood Warning | BIS | Sioux | 3 hr |
| Aug 7, 5:42 PM MDT | Special Weather Statement | BIS | Dickey | 33 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.